metformin and nausea

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mary575
New Member


Date Joined Jan 2010
Total Posts : 2
   Posted 1/20/2010 5:30 AM (GMT -7)   
hi all - My daughter has been put on metformin ER 750mg once a day for PCOS. She takes the med every evening with dinner. When she wakes up, she is nauseous. She wants to vomit, but can't. Once she is able to eat, the symptoms subside for a brief time period, then return again. Does anyone else have these issues?? High school is hard enough without adding this in!  thanks!

LanieG
Forum Moderator


Date Joined Nov 2006
Total Posts : 5393
   Posted 1/20/2010 8:11 AM (GMT -7)   
Hi Mary.  Welcome to HealingWell.  I'm sorry about your daughter's reaction.  I don't take metformin but there are other members who do and I hope they come along with advice.  You might want to speak to her doctor and explain what's happening.  Maybe the dosage can be split?
Lanie
 
forum moderator - diabetes
diabetes controlled so far by exercise and a low/no carb diet


Phishbowl
Veteran Member


Date Joined May 2006
Total Posts : 547
   Posted 1/20/2010 8:41 AM (GMT -7)   
When I took Met, I found I needed food in my stomach to avoid some of the nauseating side effects. Taking the Met in the morning would allow the whole day and the meals & snacks throughout it, to help mitigate the tummy symptoms (as opposed to overnight when there's no food coming in). I wasn't on the once a day extended release form of Met, just the regular kind but, I did find I needed to ease into my dose (i.e. start small and work up to the actual doe over time). It may mean having more than one dose a day but, maybe looking into the regular kind would pack less of a punch. Just some suggestions :-)
Cheers,
- Phishbowl (Type 1 since Jan'05 - Levemir, NovoRapid)
"What's Not Measured Is Not Managed"

"It is impossible for a man to learn what he thinks he already knows"-Epictetus


mary575
New Member


Date Joined Jan 2010
Total Posts : 2
   Posted 1/20/2010 1:40 PM (GMT -7)   
Thank you. I have spoken with her Doctor, and we are going to try adding in a snack before bed and see what this does. At least they aren't going to increase her does yet! She knows it is trial and error, but she is hoping for no tummy upset tomorrow morning.  If anyone has ideas of a snack that may hold her through the night, please share!
I'd love to switch to the morning for the meds, but she wouldn't have enough time for a full meal as she does in the evening.
 
Thank you!
 
M

Jeannie143
Veteran Member


Date Joined Apr 2004
Total Posts : 6056
   Posted 1/20/2010 10:22 PM (GMT -7)   
Peanut butter and a banana hold me all night. about a tablespoon on the peanut butter. Also, soda crackers at her bedside for the morning might help, too. They worked for morning sickness, might do the trick for this. Good luck.
~ Jeannie, Forum Moderator/Diabetes & Fibromyalgia
I know God will not give me anything I can't handle. I just wish that He didn't trust me so much. ~Mother Teresa

"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."- Elizabeth Kubler-Ross

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 1:02 PM (GMT -7)
There are a total of 2,732,185 posts in 300,998 threads.
View Active Threads


Who's Online
This forum has 151161 registered members. Please welcome our newest member, Geef.
286 Guest(s), 9 Registered Member(s) are currently online.  Details
momto2boys, Todd1963, maria2016, rockyfords, peanut307, bdavis, Mister Mike, julymorning, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer